Ask an expert
Question

17 Dec 2002

Ulcerative Colitis
I was diagnosed with UC some 10 years ago and am on medication (Salazopyrin-EN). All information I have followed up on UC indicates that one of the main symptoms is diarrhoea. I have the exact opposite in that I suffer mainly from constipation and need to take laxatives at times....Is this normal or common.

I also suffer from a skin rash on my stomach and armpits. This has only occurred recently and I assumed it is due a resistance to the medication and have reduced same in an effort to overcome this. Is this common and what is the cause or cure.

Thank you
Answer 244 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

GG, diarrhoea is a fairly common symptom of UC, but not having diarrhoea doesn’t exclude the diagnosis. If you’re interested, you can have a look at a support group’s web site that I’m involved with for some background info. It’s called the Crohn’s and Colitis Support Group (CCSG) and the address is http://www.ccsg.org.za.
The rash might be due to a superficial fungus infection due to the Salazopyrin you’re taking. The best would be to ask your pharmacist for an anti-fungal cream like Lamisil® or Normospor® and see if it doesn’t want to go away. If it doesn’t go away, the best would be to see your GP. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9250 votes
No
66% - 17789 votes
Vote